Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 149, NWS Jackson, MS

May 26, 2015Adams County, Franklin County, Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2015, 12:16 AM CDT for Adams County, Franklin County, Jefferson County, Mississippi. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2015, 12:16 AM CDT (05:16 UTC)
Expired
May 26, 2015, 1:15 AM CDT
In force
59 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Adams County, MS, Franklin County, MS, Jefferson County, MS

What was reported inside it

TimeReportWhereRemark
May 26, 12:22 AM CDTTSTM WND DMG4 Se Natchez, MSTREE DOWN ACROSS LAGRANGE RD.
May 26, 12:45 AM CDTTSTM WND DMGFayette, MSTREE DOWNED ON MAIN STREET IN FAYETTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 10:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WUUS54 KJAN 260516
SVRJAN
MSC001-037-063-260615-
/O.NEW.KJAN.SV.W.0149.150526T0516Z-150526T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1216 AM CDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRANKLIN COUNTY IN SOUTHWESTERN MISSISSIPPI...
  ADAMS COUNTY IN SOUTHWESTERN MISSISSIPPI...
  JEFFERSON COUNTY IN SOUTHWESTERN MISSISSIPPI...

* UNTIL 115 AM CDT

* AT 1215 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR HELENA TO SIMMESPORT...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LORMAN AROUND 1250 AM CDT.
  RED LICK AROUND 100 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE ROXIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR NORTHEASTERN
LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3124 9163 3124 9165 3125 9166 3128 9151
      3143 9156 3138 9147 3138 9146 3152 9152
      3159 9140 3163 9152 3161 9141 3174 9138
      3176 9126 3176 9136 3185 9134 3183 9088
      3132 9110 3137 9127 3132 9147 3121 9152
TIME...MOT...LOC 0515Z 273DEG 29KT 3192 9137 3097 9179 

HAIL...0.88IN
WIND...60MPH
 
$$

BYB
1 follow-up statement
682 
WWUS54 KJAN 260609
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT TUE MAY 26 2015

MSC001-037-063-260618-
/O.EXP.KJAN.SV.W.0149.000000T0000Z-150526T0615Z/
FRANKLIN MS-ADAMS MS-JEFFERSON MS-
109 AM CDT TUE MAY 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN...ADAMS AND
JEFFERSON COUNTIES WILL EXPIRE AT 115 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTHWESTERN
MISSISSIPPI.

LAT...LON 3124 9163 3124 9165 3125 9166 3128 9151
      3143 9156 3138 9147 3138 9146 3152 9152
      3159 9140 3163 9152 3161 9141 3174 9138
      3176 9126 3176 9136 3185 9134 3183 9088
      3132 9110 3137 9127 3132 9147 3121 9152
TIME...MOT...LOC 0606Z 273DEG 29KT 3192 9137 3097 9179 

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:27 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 25, 8:27 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CDT MON MAY 25 2015

...SEVERE WEATHER LOOKING MORE LIKELY FOR WESTERN PORTIONS OF THE
ARKLAMISS REGION TONIGHT...

.UPDATE...A POTENT LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING
SEVERE WEATHER HAS BEEN PUSHING EAST THROUGH THE ARKLATEX REGION
LATE THIS AFTERNOON AND EARLY THIS EVENING FASTER THAN ANTICIPATED.
AS I WRITE THIS LINE IS ON THE VERGE OF KNOCKING ON THE DOOR OF THE
ARKLAMISS DELTA AND I EXPECT IN ANOTHER HOUR VIGOROUS CONVECTION
WILL INDEED BE MOVING IN. THE SYNOPTIC AND THERMODYNAMIC SETUP VERY
SUPPORTIVE OF WIDESPREAD SEVERE WEATHER EARLIER IN THE SOUTHERN
PLAINS AND ARKLATEX SHOULD NOT BE QUITE AS SUPPORTIVE ACROSS THE
BULK OF THE LOWER MS VALLEY THIS EVENING. THAT SAID...THERE IS STILL
ENOUGH OF A LOW LEVEL JET TO FUEL STRONG AND POTENTIALLY DAMAGING
WIND GUSTS (AND MAYBE EVEN AN EMBEDDED TORNADO OR TWO) IN MY FAR
WESTERN ZONES AS THIS ACTIVITY MOVES IN LATER THIS EVENING. WANING
INSTABILITY AND A CONTINUED DOWNGRADE OF PARAMETER SPACE INTO THE
HEART OF THE REGION SHOULD CAUSE SEVERE WEATHER POTENTIAL TO EBB
CONSIDERABLY WITH EASTWARD PROGRESSION THROUGH THE REGION LATE
TONIGHT.

LOCALLY HEAVY RAINFALL IS OF COURSE AN ISSUE WE ARE MONITORING...BUT
AS LONG AS THE INCOMING LINE OF STORMS REMAINS PROGRESSIVE THEN BIG
FLOODING ISSUES SHOULD BE AVOIDED. THERE IS NOT YET AN EXPECTATION
THAT THIS LINE WILL HANG UP AND LEAD TO PROBLEMATIC TRAINING
THUNDERSTORM ACTIVITY...BUT OF COURSE WE WILL BE MONITORING FOR THAT
CLOSELY. /BB/

&&

.PREV DISCUSSION... /ISSUED 444 PM CDT MON MAY 25 2015/

DISCUSSION...
SHORT TERM...THE FOCUS OF CONVECTION HAS SHIFTED SOUTH AND WEST THIS
AFTERNOON AS THE AIRMASS IN EAST MS WAS STABILIZED BY MORNING
ACTIVITY. THE NEWER DEVELOPMENT HAS OCCURRED IN AN ENVIRONMENT
CHARACTERIZED BY 2000-3000 J/KG MLCAPE AND 30-40 KT EFFECTIVE BULK
SHEAR. UNLIKE YESTERDAY LOW LEVEL SHEAR IS NOT AS IMPRESSIVE...SO WE
ARE LESS LIKELY TO SEE MULTIPLE BOWING SEGMENTS PRODUCING WIND DAMAGE
OVER A LARGE AREA. HOWEVER UPDRAFTS WILL BE ROBUST ENOUGH TO
PRODUCE DOWNBURSTS RESULTING IN WIND DAMAGE OVER MORE LOCALIZED
AREAS...AND SOME HAIL.

HEADING INTO TONIGHT...DAYTIME CONVECTION SHOULD BE ON THE DECREASE
WITH THE LOSS OF DAYTIME HEATING AND FOCUS SHIFTS TO THE WEST AT THE
CONVECTIVE COMPLEX CURRENTLY PUSHING ACROSS TX/OK. CURRENT TIMING
EXPECTATIONS BRING A LINE OF STORMS INTO THE WESTERN PART OF THE CWA
BY MIDNIGHT. SPC SSEO SUGGESTS THESE STORMS WILL BEGIN TO LOSE STEAM
AS THEY APPROACH THE MS RIVER...HOWEVER THEY COULD STILL BE SEVERE
ESPECIALLY WEST OF I-55. DAMAGING WIND POTENTIAL IS OUR PRIMARY
CONCERN WITH ANY SEVERE STORMS...BUT HAIL AND A TORNADO OR TWO CANNOT
BE RULED OUT.

ON TUESDAY WHILE THERE IS SOME CERTAINTY IN THERE BEING SHOWERS AND
STORMS GIVEN THE OVERALL SYNOPTIC PATTERN...THERE IS LESS CERTAINTY
IN EXACTLY HOW THINGS WILL EVOLVE. ONCE AGAIN THERE WILL BE
FAVORABLE UPPER DIVERGENCE ACROSS THE REGION UNDER THE RIGHT ENTRANCE
REGION OF AN UPPER JET STREAK. AN UNSEASONABLY MOIST AIRMASS IS
EXPECTED TO BE IN PLACE WITH PWATS BETWEEN 1 3/4-2 INCHES. HOWEVER A
STRONG MID LEVEL SHORTWAVE WILL BE PULLING AWAY FROM THE AREA DURING
THE DAY...AND THERE IS THE POSSIBILITY THAT LINGERING CONVECTION FROM
TONIGHT COULD DISRUPT THE ENVIRONMENT EARLY IN THE DAY. BETWEEN THE
POTENTIAL FOR LINGERING STRONG STORMS IN THE MORNING AND THE
POTENTIAL FOR SEVERE STORMS WITH NEWER DEVELOPMENT DURING THE
DAY...WE WILL CONTINUE TO HIGHLIGHT A LIMITED THREAT FOR SEVERE
ACROSS THE CWA. ALSO...GIVEN THE AMOUNT OF RAINFALL THAT HAS OCCURRED
OVER THE PAST FEW DAYS (RADAR ESTIMATES OF 3-5 INCHES IN A SWATH FROM
NEAR JACKSON NNE TO PARTS OF THE HWY 82 CORRIDOR) IT WOULD NOT TAKE
MUCH ADDITIONAL RAIN TO CAUSE FLOODING IN THOSE AREAS.

THOUGH THE STRONGER UPPER JET SUPPORT WILL PULL AWAY FROM THE REGION
ON WEDNESDAY AN UPPER TROUGH AXIS WILL REMAIN NEARBY...WITH
ADDITIONAL DISTURBANCES MOVING ACROSS THE REGION. THIS WILL KEEP A
DECENT CHANCE FOR CONVECTION AROUND INTO THE MIDDLE OF THE
WEEK...ESPECIALLY THE FARTHER SOUTH AND EAST YOU GO IN THE
CWA...WHICH IS WHERE BETTER DEEP LAYER MOISTURE WILL RESIDE. /DL/

LONG TERM...THE SURFACE RIDGE WILL REMAIN IN PLACE THURSDAY AND
FRIDAY BUT RIDGING ALOFT WILL STRENGTHEN FROM THE WESTERN GULF ACROSS
THE SOUTHEAST STATES. THIS WILL RESULT IN MORE ISOLATED TO SCATTERED
DIURNAL COVERAGE OF CONVECTION TO END THE WORK WEEK. BY SATURDAY
ANOTHER SHORTWAVE TROUGH IS EXPECTED TO BE OVER THE CENTRAL PLAINS.
THE GFS IS A LITTLE DEEPER WITH THE TROUGH AND STRONGER WITH THE
ASSOCIATED SURFACE LOW THAN THE ECMWF AND CMC...BUT CONSENSUS
SUGGESTS POPS WILL INCREASE GOING INTO SUNDAY AS THE SYSTEM DRAWS
CLOSER. THE TROUGH AXIS IS EXPECTED TO BE JUST WEST OF OUR CWA MONDAY
EVENING. NORMAL LOWS RUN IN THE MID 60S AND NORMAL HIGHS RUN 85 TO
87F. DUE TO MOISTURE LEVELS REMAINING HIGH THROUGH THE PERIOD
OVERNIGHT LOWS WILL BE ABOVE NORMAL. AFTERNOON HIGHS WILL TOP OUT
CLOSE TO NORMAL THROUGH THE PERIOD. /22/

&&

.AVIATION...NUMEROUS SHRA/TSRA WITH GUSTY WINDS WILL AFFECT AT LEAST
GLH/TVR/GWO/HEZ/HKS/JAN THROUGH MIDNIGHT WITH SOME STORMS POSSIBLE
LATER TONIGHT AT GTR/CBM/MEI/NMM/PIB/HBG AS WELL. IN THE VERY MOIST
AIRMASS...WIDESPREAD MVFR/OCNL IFR CIGS WILL BE PREVALENT LATE
TONIGHT THROUGH TUESDAY MORNING. POTENTIALLY POTENT THUNDERSTORMS
WILL AGAIN BE POSSIBLE TOMORROW. /BB/EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  83  69  85 /  82  80  48  57
MERIDIAN      69  81  68  83 /  63  75  43  64
VICKSBURG     72  83  69  86 / 100  78  40  55
HATTIESBURG   70  83  70  84 /  55  74  40  65
NATCHEZ       72  84  70  85 / 100  76  34  58
GREENVILLE    71  82  69  85 / 100  71  36  39
GREENWOOD     70  81  68  84 /  99  77  40  46

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL/22
Hazardous weather outlook, May 25, 8:11 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CDT MON MAY 25 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-060-270115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-ADAMS-
811 PM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF WESTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

FLOODING
THREAT...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY THIS EVENING

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS
WESTERN PORTIONS OF THE ARKLAMISS...MAINLY BEFORE MIDNIGHT. THE MAIN
CONCERN WILL BE DAMAGING WIND GUSTS AND PERHAPS A COUPLE OF
TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN PRODUCING FLASH FLOODING
IS A POSSIBILITY.

STORMS MAY REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING
WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING
DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH
FLOODING...WILL CONTINUE INTO TUESDAY EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY NIGHT.

MSZ026>030-032-033-036>038-042>044-048>050-053>055-059-061>064-
270115-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-YAZOO-MADISON-LEAKE-HINDS-RANKIN-SCOTT-CLAIBORNE-
COPIAH-SIMPSON-JEFFERSON-FRANKLIN-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-
811 PM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

FLOODING
THREAT...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS EXPECTED TO MOVE
ACROSS WESTERN PORTIONS OF THE ARKLAMISS...LATE THIS EVENING. THE
MAIN CONCERN WILL BE DAMAGING WIND GUSTS AND PERHAPS A COUPLE OF
TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN PRODUCING FLASH FLOODING
IS A POSSIBILITY.

STORMS MAY REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING
WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING
DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH
FLOODING...WILL CONTINUE INTO TUESDAY EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY NIGHT.

MSZ031-039-045-046-051-052-056>058-065-066-072>074-270115-
LOWNDES-NOXUBEE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-
CLARKE-COVINGTON-JONES-MARION-LAMAR-FORREST-
811 PM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...TUESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TUESDAY

FLOODING
THREAT...LIMITED
TIMING...TUESDAY

ADDITIONAL STORMS ARE POSSIBLE LATER ON TONIGHT ALTHOUGH SEVERE
WEATHER AND FLOODING ISSUES ARE GENERALLY NOT ANTICIPATED AT THIS
TIME THROUGH TONIGHT.

HOWEVER...STORMS ARE EXPECTED TO REDEVELOP TUESDAY AND BRING A
LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES
ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING
DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH
FLOODING...WILL CONTINUE INTO TUESDAY EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY
THROUGH TUESDAY NIGHT.

50

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 25, 11:15 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1115 PM CDT MON MAY 25 2015

LAZ009-MSZ040-260445-
EAST CARROLL LA-ISSAQUENA MS-
1115 PM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CARROLL PARISH IN
NORTHEASTERN LOUISIANA AND ISSAQUENA COUNTIES UNTIL 1145 PM CDT...

AT 1115 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GASSOWAY TO NEAR
DARNELL...AND MOVING EAST AT 60 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  TRANSYLVANIA AROUND 1125 PM CDT.
  GRACE AROUND 1130 PM CDT.
  FITLER AROUND 1135 PM CDT.
  VALLEY PARK AROUND 1145 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MAYERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3301 9126 3300 9117 3301 9116 3301 9092
      3294 9091 3289 9094 3286 9094 3285 9096
      3283 9097 3266 9096 3266 9075 3259 9078
      3257 9137
TIME...MOT...LOC 0415Z 264DEG 51KT 3301 9119 3267 9137

CME
Local storm report, May 25, 11:18 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     TSTM WND DMG     MER ROUGE               32.78N 91.79W
05/25/2015                   MOREHOUSE          LA   LAW ENFORCEMENT

            SOME TREES DOWNED IN THE AREA...WITH ONE ON COOPER LAKE
            ROAD NORTH OF THE CITY AND ONE IN THE CITY LIMITS.

&&

DCOX
Local storm report, May 25, 11:31 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     7 SSW BUCKNER           32.20N 91.97W
05/25/2015                   RICHLAND           LA   LAW ENFORCEMENT

            TREE DOWN ACROSS WHITE PERCH RD.

&&

CME
Special weather statement, May 25, 11:37 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1137 PM CDT MON MAY 25 2015

MSZ019-260500-
SUNFLOWER MS-
1137 PM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SUNFLOWER COUNTY UNTIL MIDNIGHT
CDT...

AT 1137 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SHAW TO HOLLANDALE...
AND MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BLAINE AROUND 1150 PM CDT.
  RULEVILLE AND DREW AROUND 1155 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DODDSVILLE.

LAT...LON 3394 9045 3333 9045 3333 9056 3330 9056
      3328 9076 3362 9072 3362 9066 3395 9066
TIME...MOT...LOC 0437Z 252DEG 45KT 3364 9078 3317 9084

CME
Special weather statement, May 25, 11:58 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1158 PM CDT MON MAY 25 2015

MSZ035-040-041-260545-
ISSAQUENA MS-HUMPHREYS MS-SHARKEY MS-
1158 PM CDT MON MAY 25 2015

...GUSTY THUNDERSTORMS WILL AFFECT ISSAQUENA...WESTERN HUMPHREYS AND
SHARKEY COUNTIES UNTIL 1245 AM CDT...

AT 1158 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOLLY RIDGE TO
TENDAL...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF ISSAQUENA...
WESTERN HUMPHREYS AND SHARKEY COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...MAYERSVILLE AND CARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3242 9096 3257 9096 3265 9102 3259 9112
      3272 9105 3275 9116 3290 9115 3285 9112
      3292 9106 3294 9108 3290 9117 3301 9110
      3301 9092 3310 9091 3310 9069 3326 9073
      3333 9045
TIME...MOT...LOC 0458Z 272DEG 26KT 3341 9080 3243 9138

BYB
Local storm report, May 26, 12:11 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1211 AM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     4 ESE ENTERPRISE        31.88N 91.82W
05/25/2015                   CATAHOULA          LA   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 124

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:03 PM CDTSpecial Weather StatementJANBolivar, Washington27 min
May 25, 11:15 PM CDTSpecial Weather StatementJANIssaquena30 min
May 25, 11:37 PM CDTSpecial Weather StatementJANSunflower23 min
May 25, 11:58 PM CDTSpecial Weather StatementJANIssaquena, Sharkey47 min
May 26, 12:12 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren78 min
May 26, 12:22 AM CDTFlash Flood WarningJANAdams3 hr
May 26, 12:40 AM CDTSpecial Weather StatementJANHolmes, Humphreys, Leflore, Yazoo50 min
May 26, 12:54 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson51 min
May 26, 1:49 AM CDTSpecial Weather StatementJANRankin, Simpson41 min
May 26, 2:06 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin54 min
May 26, 3:02 AM CDTSpecial Weather StatementJANAttala, Choctaw, Covington, Jefferson Davis, Leake, Neshoba and 4 more43 min
May 26, 9:05 AM CDTRiver Flood WarningJANHinds, Warren7 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.